MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT; BILIARY STENT

BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT; BILIARY STENT
Catalog Number EV10171CD
Medical Device Problem Codes Difficult to Insert (1316); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The lot met all release criteria.Visual/microscopic inspection: the balloon size for this product is printed on the balloon hub of the catheter and identified the returned sample as an 10mm x 17mm balloon.The catheter was kinked 42.6cm from the distal tip.The manner in which the device was packaged for return may have contributed to the kink.No kinks were reported by the user.The stent was returned on the balloon; the stent was dislodged proximally, with the distal end of the stent 2.1cm from the distal tip.The balloon was examined under magnification and stent crimp marks were visible on the balloon.This indicates that the stent was crimped on the appropriate balloon location during the manufacturing process.No other anomalies were noted.Functional/performance evaluation: functional testing could not be performed as the stent was loose on the balloon.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was returned.The complaint investigation is confirmed for a dislodged/dislocated stent.The investigation is inconclusive for difficult to insert through the introducer sheath, as functional testing could not be performed due to the dislodged stent.It is likely the stent became dislodged during insertion into introducer sheath.However, the definitive root cause could not be determined based upon the available information.It is unknown if procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings: should unusual resistance be felt at any time during the insertion process, do not force passage.Precautions: inspect the valeo vascular stent and delivery system prior to use to verify that the stent has not been damaged during shipment or handling and that the device dimensions are suitable for the specific procedure.Do not attempt to remove or adjust the stent on the delivery system.Stent/delivery system preparation: remove the stent/delivery system from its packaging [and remove the transport mandrel and balloon sheath from the distal end of the catheter if present]; inspect the stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a vascular stent placement in the subclavian artery, the balloon expandable stent was allegedly difficult to insert into the introducer sheath.It was further reported that another stent was used to complete the procedure.There was no reported patient injury.

Brand Name
VALEO BALLOON EXPANDABLE STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6271331
Report Number2020394-2016-01296
Device Sequence Number763490
Product Code FGE
UDI-Device Identifier00801741000935
UDI-Public(01)00801741000935(17)180304(10)GFAP2504
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K052132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2018
Device Catalogue NumberEV10171CD
Device Lot NumberGFAP2504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2016
Initial Report FDA Received Date01/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight83